thus whe used in conjunction the benzo'a help the narcotics poroduce good pain relief with the "help" of the benzo's without danger of overdose. Am I barking up the wrong tree?
I don't believe there is any chemical basis for the benzodiazepines synergestically working with narcotic pain relievers. The benzo's may reduce the muscle spasms and the like associated with the anxiety that comes from pain but not directly increase the effectiveness of the narcotic. In fact, the use of benzo's with narcotic pain relievers carries a warning of central nervous system depression and repsiratory distress, so do not take more than what is prescribed.
it can relieve anxiety associated with pain but there is also another side to this if you take Benzodiapeines (Xanax, Ativan, Valium, Klonopin etc) the drugs used at the same time can have the effect of slowing breathing down, reduce heart rate, and if this is also combines with other medications that cause sedative effect such as muscle relaxers, antihistamine medications, medications for sick stomach its adding 1+1+1=3 then add any other sedative type drugs which are used for other thigs but they also have a sedative effect on you then we have 1+1+1+1+=4, or if any medicine is taken over the counter like a cold remedy along with the mix it all adds up, you can end up over medicated, over sedated, or can even cause respiratory distress, if you have any questions when it comes pain medications and what can have an added effect it's best to talk with your doctor, pharmacist its always better to be safe than sorry,
Your doctor knows your medical history and can give you the total picture, If you choose or ask the pharmacist talk with your pharmacist who is aware of the medications you take by prescription, then he too should be able to help, We always want to help in any way that we can, in order that we may give you an answer that is in general please include the medications you are taking or are wanting to be able to combine, We want to give you the safest and best answer possible, feel free to ask us and if we don't know we will do our best to give you suggestions as to where you can find answers. I hope I have been of some help. I wish you only the best!
The majority of overdoses happen when Opioids are taken with Benzos. Benzos alone rarely will do anything, however due to the two potentiating each other, it can result into a very bad thing. Basically you'd go to sleep and stop breathing due to the depressive effects... it's even more likely if you throw alcohol into the mix.
Now I personally take Methadone for pain, Klonopin for anxiety, a few other depressant type drugs, and finally yes, a glass of wine in the evening. I know my system, and what it can take, and am also very aware of my breathing and the lingering effects of methadone. If too much alcohol was consumed in a night, then I skip the klonopin for the night. Basically you can take these all in combo, but just be careful about it. I've also talked to my doctor about this, and he's aware of everything.
Before taking the two together, it's always best to just run it by your doc to be on the safe side. You just never know, there might be something different about the Opioid that your taking vs. mine, or your situation as a whole that would make it very problematic.
Hope that this is of some help!
I just saw my pain doc today & physcologist & they both agreed when I told them that taking my alprazolam helped reduce my sciatica pain that it would indeed. I also take hydroocodone 10mg usually every six hours, but am on every 4 hours since my surgery. If my pain gets too bad I take 1mg of the Xanax earlier than bedtime to relieve the pain & then the other 2 at bedtime. They said if it works go for it...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jun 2009 • 3 answers
Posted 10 Jan 2012 • 3 answers
Posted 19 May 2012 • 3 answers
Clorazepate - I find that Tranxene 15mg has been taken off the market according to Recordati the new
Posted 11 Dec 2014 • 1 answer
Posted 22 Jan 2015 • 2 answers